Potential High-Dose Risks of Ritalin

Potential High-Dose Risks of RitalinRitalin is a stimulant used to treat ADHD in adults and children, and occasionally used to treat narcolepsy. Ritalin affects the central nervous system, targeting the brain and nerves responsible for impulse control and hyperactivity. Ritalin causes users to experience increased alertness and focus. For these reasons Ritalin is often abused by students looking to gain an unfair academic advantage. Unfortunately, what many patients and users do not know is that Ritalin is highly addictive and will cause physical dependence if used for a prolonged length of time.

The Side Effects of Large Ritalin Doses

If a patient is not seeing the desired results of a medication or if the medication is not working quickly enough, some users will take it upon themselves to increase their Ritalin dosage. This sudden spike in Ritalin levels can cause the following side effects:

  • Anxiety
  • Irritability
  • Overdose
  • Hallucinations
  • High blood pressure
  • Liver damage

In addition to these side effects, Ritalin is also a stimulant that causes the heart to beat faster and can even cause irregular heartbeats in some users. This can irritate or worsen certain heart conditions.

The Side Effects of Ritalin Overdose

Like any prescription medication, Ritalin can be dangerous. Ritalin is at its most dangerous point during an overdose. An overdose occurs when a patient takes a dangerously high dose of a medicine. This can be intentional or a mistake on the part of a Ritalin abuser or prescription user. Often, students who abuse Ritalin are at a higher risk of overdose because they know less about the drug’s effects than prescription patients do. The symptoms of Ritalin overdose include, but are not limited to:

  • Vomiting
  • Tremors
  • Agitation
  • Seizures
  • Blurred vision
  • Paranoia
  • Overstimulation

In extreme cases Ritalin overdose can result in death if not treated by medical professionals. If someone is unconscious or unresponsive after a Ritalin dose, 911 should be contacted immediately.

Help for Ritalin Users

If you or a loved one is suffering from the effects of a high-dose of Ritalin or a Ritalin overdose, call our toll-free helpline today. Our counselors are available 24 hours a day to answer your questions and advise you on what steps to take to keep yourself and your loved ones safe. Get informed about Ritalin before you use it. Call us today and get the information that you need.

Leave a Reply

Your email address will not be published. Required fields are marked *